Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Jacksonville, FL

August 2, 2012Appling County, Georgia

NWS Jacksonville, FL issued this special weather statement at Aug 2, 2012, 2:39 PM EDT for Appling County, Georgia. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2012, 2:39 PM EDT (18:39 UTC)
Expired
Aug 2, 2012, 3:30 PM EDT
In force
51 min
Issued by
NWS Jacksonville, FL

County Appling County, GA

The radar

The Robins AFB radar (KJGX), 126 km from the middle of the area, began a volume at 18:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 6.7 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2012-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3176 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2012-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3176 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
572 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

017 
WWUS82 KJAX 021839
SPSJAX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
239 PM EDT THU AUG 2 2012

GAZ133-135-021930-
APPLING-JEFF DAVIS-
239 PM EDT THU AUG 2 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN JEFF
DAVIS AND NORTHERN APPLING COUNTIES FOR STRONG WINDS...SMALL HAIL AND
EXCESSIVE LIGHTNING VALID UNTIL 330 PM EDT...

AT 238 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
LINE OF STRONG THUNDERSTORMS JUST NORTH OF APPLING AND JEFF DAVIS
COUNTIES...MOING SOUTH AT 10 TO 15 MPH. THESE STRONG THUNDERSTORMS 
WILL ALSO AFFECT AREAS AROUND PLANT HATCH...HAZLEHURST AND GRAHAM 
THROUGH 330 PM EDT. STRONG WINDS UP TO 50 MPH WILL BE POSSIBLE ALONG
AND JUST AHEAD OF THIS LINE...AFFECTING NORTHERN JEFF DAVIS AND 
NORTHERN APPLING COUNTIES. HAIL UP TO THREE QUARTER INCH IN DIAMETER 
AND EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN ALSO BE EXPECTED. REPORT 
DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY 
EMERGENCY MANAGEMENT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR SOUTHEAST GEORGIA.

LAT...LON 3197 8239 3194 8233 3194 8228 3191 8222
      3191 8213 3189 8212 3190 8211 3186 8209
      3177 8212 3187 8275 3193 8268 3192 8264
      3197 8254 3195 8250 3198 8247
TIME...MOT...LOC 1838Z 355DEG 8KT 3201 8273 3193 8216

$$

WOLF

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Aug 2, 9:35 AM EDT, 5 hours 4 minutes earlier.

Area forecast discussion, Aug 2, 9:35 AM EDT, 5 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
935 AM EDT THU AUG 2 2012

.UPDATE...
NO SIGNIFICANT CHANGES TO THE FCST PLANNED. INITIAL SHOWERS MOVING
INLAND FROM THE GULF WILL INCREASE IN COVERAGE THIS AFTN...MERGING
WITH ACTIVITY DEVELOPING ALONG THE ATLANTIC SEABREEZE LATER THIS
AFTN. WILL CONTINUE WITH LOW END SCATTERED POPS FOR MOST AREAS.
HOT AND HUMID CONDITIONS WILL PREVAIL...WITH AFTN HEAT INDEX
READINGS OF 100-106.

&&

.AVIATION...
MVFR/LOCAL IFR AT JAX/SSI WILL DISSIPATE BY 14-15Z. EXPECT SCATTERED
THUNDERSTORMS TO DEVELOP THIS AFTERNOON...AND HAVE VCTS FOR ALL
PORTS 18-00Z. SOUTHWEST WINDS 5-10 KT WILL BACK TO THE S/SE FOR
JAX/CRG/VQQ/SSI AS THE SEABREEZE MOVES INLAND.

&&

.MARINE...
SOUTHWEST WINDS WILL SHIFT TO SOUTH TODAY THEN SE OVER THE WEEKEND
AS THE HIGH PRESSURE RIDGE CURRENTLY OVER S FL DRIFTS NORTHWARD.
NOCTURNAL SURGES ARE FORECAST THE NEXT COUPLE NIGHTS WITH WINDS
AROUND 15 KT. NO HEADLINES ARE ANTICIPATED.

RIP CURRENTS: LOW RISK THROUGH FRIDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  95  73  95  73 /  30  20  40  40
SSI  92  77  90  77 /  20  20  20  20
JAX  94  73  93  73 /  40  40  30  30
SGJ  90  74  90  75 /  30  30  20  20
GNV  93  72  93  72 /  30  30  30  30
OCF  92  72  93  72 /  40  30  30  20

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

ALLEN/WALKER
Hazardous weather outlook, Aug 2, 12:57 PM EDT, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1257 PM EDT THU AUG 2 2012

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-031000-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
1257 PM EDT THU AUG 2 2012

...STRONG TO SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON INTO
EARLY EVENING...

THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO EARLY
EVENING. ISOLATED TO SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL
BE POSSIBLE...WITH DAMAGING WINDS AND LARGE HAIL THE THREATS.

HEAT INDICES WILL TOP OUT NEAR 100 TO 105 DURING THE AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

SCATTERED THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EVENING
THROUGH THE WEEKEND AND INTO THE MIDDLE OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

In the hours before

Special weather statement, Aug 2, 2:39 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
239 PM EDT THU AUG 2 2012

GAZ133-135-021930-
APPLING-JEFF DAVIS-
239 PM EDT THU AUG 2 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN JEFF
DAVIS AND NORTHERN APPLING COUNTIES FOR STRONG WINDS...SMALL HAIL AND
EXCESSIVE LIGHTNING VALID UNTIL 330 PM EDT...

AT 238 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS JUST NORTH OF APPLING AND JEFF DAVIS
COUNTIES...MOING SOUTH AT 10 TO 15 MPH. THESE STRONG THUNDERSTORMS
WILL ALSO AFFECT AREAS AROUND PLANT HATCH...HAZLEHURST AND GRAHAM
THROUGH 330 PM EDT. STRONG WINDS UP TO 50 MPH WILL BE POSSIBLE ALONG
AND JUST AHEAD OF THIS LINE...AFFECTING NORTHERN JEFF DAVIS AND
NORTHERN APPLING COUNTIES. HAIL UP TO THREE QUARTER INCH IN DIAMETER
AND EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN ALSO BE EXPECTED. REPORT
DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR SOUTHEAST GEORGIA.

LAT...LON 3197 8239 3194 8233 3194 8228 3191 8222
      3191 8213 3189 8212 3190 8211 3186 8209
      3177 8212 3187 8275 3193 8268 3192 8264
      3197 8254 3195 8250 3198 8247
TIME...MOT...LOC 1838Z 355DEG 8KT 3201 8273 3193 8216

WOLF

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 4:35 PM EDTSpecial Weather StatementJAXNassau25 min
Aug 2, 4:39 PM EDTSpecial Marine WarningJAX96 min
Aug 2, 4:53 PM EDTSpecial Weather StatementJAXNassau37 min
Aug 2, 5:13 PM EDTSpecial Weather StatementJAXMarion32 min
Aug 2, 5:19 PM EDTSpecial Weather StatementJAXNassau26 min
Aug 2, 5:31 PM EDTSpecial Weather StatementJAXSaint Johns44 min
Aug 2, 5:33 PM EDTSevere Thunderstorm WarningJAXClay, Duval, Saint Johns42 min
Aug 2, 5:40 PM EDTSpecial Weather StatementJAXMarion50 min
Aug 2, 5:44 PM EDTSpecial Marine WarningJAX61 min
Aug 2, 5:56 PM EDTSpecial Weather StatementJAXClay49 min
Aug 2, 6:11 PM EDTSpecial Weather StatementJAXClay49 min
Aug 2, 6:28 PM EDTSpecial Weather StatementJAXClay, Putnam62 min
Aug 2, 7:32 PM EDTSpecial Weather StatementJAXClay, Flagler, Putnam, Saint Johns58 min
Aug 2, 7:47 PM EDTSpecial Weather StatementJAXClay43 min
Aug 2, 3:02 PM EDTSevere Thunderstorm WarningJAXAppling, Jeff Davis43 min
Aug 2, 3:33 PM EDTSpecial Weather StatementJAXAppling42 min
Aug 2, 3:53 PM EDTSpecial Weather StatementJAXCoffee, Jeff Davis37 min
Aug 2, 4:30 PM EDTSpecial Weather StatementJAXWayne45 min
Aug 2, 4:48 PM EDTSpecial Weather StatementJAXEchols42 min
Aug 2, 4:57 PM EDTSpecial Weather StatementJAXWayne63 min
Aug 2, 5:30 PM EDTSevere Thunderstorm WarningJAXGlynn, Wayne33 min
Aug 2, 6:06 PM EDTSpecial Weather StatementJAXGlynn39 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.